Thunderstorm Wind, Carter
- When
- June 26, 3:25 PM CST
- Where
- Carter County, Van Buren
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.000, -91.020
Trees were blown down in the community.
An isolated severe thunderstorm occurred during the warmest and most unstable time of the afternoon. The storm occurred in the vicinity of a warm front that extended from the central Plains eastward to southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm occurred during the warmest and most unstable time of the afternoon. The storm occurred in the vicinity of a warm front that extended from the central Plains eastward to southeast Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 2:15 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT SUN JUN 26 2011 .DISCUSSION... LINE OF SEVERE STORMS HAVE MANAGED TO FORM SOUTH OF A SFC BASED WARM FRONT DRAPED EAST ACROSS CNTRL MO...THEN DRAPES SE ALONG THE MS RIVER INTO THE LAKES REGION OF WESTERN KY. VERY UNSTABLE AIR AHEAD OF THIS GROWING LINE OF STORMS /LI FROM -8 TO -10/ SHOULD SUSTAIN THE LINE AS IT PROGRESSES EAST SOUTHEAST INTO FAR SE MO LATE TODAY. NORTHERN EXTENT SHOULD BE LIMITED BY MORE STABLE AIR N/E OF THE AFOREMENTIONED FRONT. STORMS MAY LAST INTO EARLY TONIGHT BEFORE MOVING OUT OF THE REGION. THEN ATTENTION TURNS BACK NW TO AN EXPECTED MCS DEVELOPMENT OVERNIGHT THAT MAY REACH THE I 64 CORRIDOR OF IL/IN BY SUNRISE. MOST MODELS DECAY THIS MCS DURING THE MORNING...A USUAL OCCURRENCE ONE THE LOW LVL JET IS DISRUPTED BY ADIABATIC MIXING. HOWEVER...YET ANOTHER MID LVL SHORT WAVE ASSOCIATED WITH A COLD FRONT WILL BEAR DOWN ON THE REGION FROM THE NORTH MONDAY NIGHT INTO TUE MORNING. THIS WILL BRING THE NEXT CHC OF STRONG STORMS AS IT PUSHES THROUGH THE LOWER OHIO VALLEY. BEST CHC LOOK TO BE MON EVENING TO MIDNIGHT OVER OUR NORTH HALF. THEN ALONG/S OF THE OHIO RIVER AFTER MIDNIGHT. ONCE THE FRONT PASSES...WHICH IT SHOULD GIVEN THE WNW FLOW REGIME ALOFT...HIGH PRESSURE IN THE MID AND UPPER LEVELS WILL BUILD NE INTO THE REGION FROM MID WEEK INTO THE WEEKEND. THUS...RAIN CHC WILL DISAPPEAR AND TEMPERATURES WILL WARM MORE AN MORE EACH DAY FROM WED THROUGH FRI. WILL LIKELY SEE MID 90S MOST OF THE AREA BY FRI AFTERNOON. && .AVIATION... LINE OF SEVERE STORMS ONGOING OVER SRN MO IS CURRENTLY EXPECTED TO STY JUST SOUTH OF TAF SITES...BUT WILL NEED TO BE MONITOR...FOR IT MAY BE VERY CLOSE. IF STORMS DEVELOP FARTHER NORTH LATE TODAY...WILL TO TO UPDATE AND MENTION STRONG STORMS...MAINLY KGI TO KPAH. A COMPLEX OF THUNDERSTORMS FORECAST TO DEVELOP OVER THE LOWER TO MID MISSOURI VALLEY MAY IMPACT THE KEVV/KOWB FORECAST TERMINALS LATE TONIGHT AND EARLY MONDAY MORNING. OTHERWISE...VFR CONDITIONS ARE GENERALLY FORECAST OVER THE NEXT 24 HOURS. SOUTH/SOUTHEAST WINDS 5 TO 10 KNOTS TODAY WILL BECOME LIGHT TONIGHT...THEN STRONG AND GUSTY FROM THE SOUTHWEST ON MONDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 126 PM CDT SUN JUN 26 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 126 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON OVER THE QUAD STATE REGION. HOWEVER...MOST OF THE ORGANIZED THUNDERSTORM ACTIVITY HAS MOVED WELL SOUTH OF THE REGION EARLY THIS AFTERNOON...AND MOST LOCATIONS WILL REMAIN RAINFREE THIS AFTERNOON. IF ANY STORMS DO MANAGE TO REGENERATE LATER TODAY...THEY COULD BE ON THE STRONG TO SEVERE SIDE...AS A WARM FRONT REMAINS DRAPED ACROSS THE REGION. AREAS THAT CAN MANAGE TO HEAT BACK UP INTO THE UPPER 80S TO NEAR 90 WILL STAND THE BEST CHANCE OF ISOLATED STORM DEVELOPMENT. THE PRIMARY THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE COULD BE ANOTHER ROUND OF STRONG TO SEVERE STORMS VERY LATE TONIGHT...MAINLY UP ALONG THE I 64 CORRIDOR OF ILLINOIS INTO THE WABASH RIVER VALLEY AND INTO SOUTHWEST INDIANA. THE PRIMARY THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL COME MONDAY INTO TUESDAY AS A COLD FRONT BEGINS TO MOVE SOUTH TOWARD THE OHIO RIVER VALLEY. RIGHT NOW...IT APPEARS THE HIGHEST CHANCES FOR STORMS ON MONDAY WILL BE ALONG AND NORTH OF ROUTE 13 IN ILLINOIS AND OVER SOUTHWEST INDIANA...THEN OVER THE REMAINDER OF THE REGION MONDAY NIGHT INTO TUESDAY AS THE COLD FRONT MOVES FURTHER SOUTH. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ON AND OFF THIS AFTERNOON THROUGH TUESDAY. PLEASE SEE INFORMATION ABOVE AS TO THE CURRENT EXPECTED TIMING OF SOME OF THE STORM ACTIVITY...AND STAY TUNED TO THE LATEST FORECASTS. MEFFERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1057 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG GRANDVIEW 37.94N 86.98W
06/26/2011 SPENCER IN EMERGENCY MNGR
DAMAGE MOSTLY TO TREES, POWER LINES, AND DAMAGE TO FIRE
STATION DOOR AND SOME ROOF DAMAGE.
&&
JAYSONWThe St Louis radar (KLSX), 191 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down in the community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314628.